Alert archive / Oklahoma / River Flood Warnings in 2009
River Flood Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 3, 2009, 8:19 AM CDT for Cherokee County, Oklahoma. It took effect at May 4, 2009, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 8:19 AM CDT (13:19 UTC)
- In effect from
- May 4, 2009, 7:00 PM CDT
- Expired
- May 5, 2009, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.33 ft at May 5, 2009, 12:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 3, 5:54 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 3, 5:54 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
554 AM CDT SUN MAY 3 2009
...AVIATION...
.DISCUSSION...
IFR CIGS AND IFR/MVFR VSBYS WILL CONTINUE THRU MUCH OF THE MRNG.
LARGEST SHWR CONCENTRATION WILL BE AT XNA/FYV THRU MID MRNG...WITH
MORE SCT ACTIVITY AFFECTING ALL SITES THRU THE MRNG. CIGS AND
VSBYS WILL BEGIN TO LIFT FOR THE AFTN HRS AS UPR TROF PASSES. VFR
CIGS WILL BE PSBL BY 00Z AT MOST SITES. MVFR VSBYS AND TEMPO IFR
IN FOG WILL BE PSBL AFT 08Z AS SFC WINDS DROP OFF AND SKIES CLEAR.
N TO NE WINDS AT LESS THAN 10KTS WILL PREVAIL THRU THE PERIOD.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ057-
OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....12
AVIATION...22Hazardous weather outlook, May 3, 4:58 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT SUN MAY 3 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT SUN MAY 3 2009 ...HEAVY RAIN AND FLASH FLOOD THREAT TO CONTINUE THROUGH THIS EVENING BEFORE ENDING TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DENSE FOG...POOR VISIBILITY. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT TONIGHT. AREA AT GREATEST RISK...WEST OF A VINITA TO MCALESTER LINE. DISCUSSION... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING AS A RESULT OF AN UPPER LEVEL TROUGH MOVING ACROSS OKLAHOMA AND NORTH TEXAS. ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS AS THE TROUGH MOVES THROUGH THE REGION. ALTHOUGH THE THREAT FOR WIDESPREAD HEAVY DOWNPOURS HAS LARGELY ENDED...WITH ALREADY SATURATED GROUND IN PLACE...FLASH FLOODING WILL REMAIN A CONCERN WITH ANY HEAVY RAIN THAT DOES OCCUR. THE FLASH FLOOD THREAT IS PRIMARILY CONFINED TO AREAS TO THE EAST OF A CLAREMORE TO HUGO LINE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE AFTERNOON. AREAS OF FOG ARE EXPECTED ACROSS PORTIONS OF EASTERN OKLAHOMA LATE TONIGHT AND INTO TOMORROW MORNING...AS LIGHT WINDS...CLEARING SKIES...AND SATURATED SOILS WILL LEAD TO FOG DEVELOPMENT. FOG IS LARGELY EXPECTED TO THE WEST OF A VINITA TO MCALESTER LINE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... AFTER A BRIEF RESPITE DURING THE DAY MONDAY...THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN LATE MONDAY NIGHT AND CONTINUE THROUGH MUCH OF THE UPCOMING WEEK. DETAILS ON EACH ROUND OF THUNDERSTORMS AND THEIR ASSOCIATED THREATS REMAIN UNDETERMINED AT THIS TIME...BUT ALL INTERESTED PARTIES SHOULD MONITOR FUTURE OUTLOOKS IN THE EVENT SEVERE THUNDERSTORMS OR FLOODING BECOME A LIKELIHOOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 3, 5:47 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM FLASH FLOOD EUREKA SPRINGS 36.40N 93.74W
05/03/2009 CARROLL AR LAW ENFORCEMENT
WATER OVER ROAD NEAR INTERSECTION OF MAGNETIC ROAD AND 23
NORTH
&&
RBDLocal storm report, May 3, 7:36 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SPRINGDALE 36.19N 94.13W
05/03/2009 WASHINGTON AR LAW ENFORCEMENT
BRIEF STREET FLOODING WAS REPORTED IN THE CITY
0530 AM FLASH FLOOD 4 SW ROGERS 36.29N 94.17W
05/03/2009 BENTON AR LAW ENFORCEMENT
WATER RUNNING ACROSS SOUTH RAINBOW ROAD FOR A TIME
&&
MEBThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:34 PM CDT | Special Weather Statement | TSA | Muskogee | 56 min |
| May 2, 11:02 PM CDT | Special Weather Statement | TSA | LeFlore | 58 min |
| May 3, 8:19 AM CDT | River Flood Warning | TSA | Adair | 24 hr |
| May 3, 12:39 AM CDT | Special Weather Statement | TSA | Washington | 51 min |
| May 3, 4:43 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.